A young man with acute dilated cardiomyopathy associated with methylphenidate.
ForfatterNymark, Tor Bjarne; Hovland, Anders W.; Bjørnstad, Hanne; Nielsen, Erik Waage
An 18-year-old obese man with a body mass index of 40, diagnosed with attention-defi cit hyperactivity disorder and treated with methylphenidate (Concerta®) was acutely admitted to hospital with hypoxia and dyspnoea. On investigation signs of liver-, renal-, and heart-failure were found. Noradrenalin infusion was started. Echocardiography showed dilated left ventricle and an ejection fraction (EF) of 25%. Liver function improved, noradrenalin and dobutamine were tapered, but three days after admission a new echocardiography showed an EF of 10%. The patient was transferred to the National Hospital (Rikshospitalet, Oslo), where intensifi ed treatment including intra aortic balloon pump (IABP) was instituted. Cardiac function improved, and 3 weeks later the IABP was disconnected. EF at this point was 15%. The patient was denied heart transplantation due to various cofactors. The investigation concluded with a probable relationship between his cardiomyopathy and the use of methylphenidate (Concerta).
ForlagDove Medical Press
SiteringVascular Health and Risk Management (2008) 4(2), 477–479
Følgende lisensfil er knyttet til denne innførselen: